iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicineblood pressureWhy does my mom's BP keeps fluctuating so much?

My mom's BP keeps fluctuating, as it becomes very high or very low. What to do?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Sneha Kannan

Published At April 18, 2020
Reviewed AtOctober 21, 2022

Patient's Query

Hi doctor,

My mother's blood pressure got raised up to 160/140 mmHg before two days. I took her to the hospital. Because of pandemics, they did not allow us to get admitted. They gave me some medicines. After taking it, her blood pressure became normal. But she has weakness with a feeling of dizziness. She is unable to sit or stand. While standing or sitting, she feels dizzy. She has lost her energy in the body. How to bring back her energy? She does not have stable blood pressure and it gets fluctuated often. Sometimes, it seems to be very high or low and so she is not willing to take any medications for her fluctuating blood pressure. I need some help. What to do?

Hi,

Welcome to icliniq.com.

I understand your concern. Please mention whether she has a past history of hypertension or she was taking any medication before having this episode. A sudden rise in blood pressure can occur due to stress, anxiety, and pain. If she is a known hypertensive patient, then skipping medication can cause a sudden rise in blood pressure. She has high diastolic blood pressure. You need to monitor her blood pressure regularly in a supine position and standing position. You need to check it during daytime and nighttime. Take three to four readings of her blood pressure. It will give us a better idea about her blood pressure fluctuation. Currently, she is having symptoms due to low blood pressure. In hypertension, an elderly patient needs to take less salt than required which leads to low salt in the body and results in hyponatremia. I suggest you monitor her blood pressure. If possible, she needs to do serum electrolytes, random blood sugar, and creatinine. Continue taking Amlodipine under the guidance of the doctor. You can change the dose of it according to the blood pressure.

Same symptoms don't mean you have the same problem. Consult a doctor now!

default Img
Dr. Thakre Mahendra Shivram

General Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy